Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 18, 2000, 11:55 PM MDT for Hooker County, Lincoln County, McPherson County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 18, 2000, 11:55 PM MDT (05:55 UTC)
- Expired
- Apr 19, 2000, 12:30 AM MDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Hooker County, NE, Lincoln County, NE, McPherson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:05 AM MDT | Thunderstorm Wind | Mullen, NE | TREE LIMBS DOWN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 10:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -459 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 190556 SVRLBF NEC091-111-117-190630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1255 AM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA EASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 130 AM CDT(1230 AM MDT) * AT 1156 PM MDT(1256 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES NORTH OF MULLEN TO 16 MILES NORTHEAST OF TRYON TO 8 MILES NORTH OF NORTH PLATTE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL REMAIN OVER FARM AND RANGELAND OF... EASTERN MCPHERSON...EASTERN HOOKER AND NORTHEASTERN LINCOLN COUNTIES. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING(400 AM MDT WEDNESDAY MORNING) FOR WESTERN NEBRASKA. JRS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 8:05 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 18, 8:05 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 905 PM CDT TUE APR 18 2000 SURFACE ANALYSIS...WSR-88D...AND SATELLITE INDICATE THAT THE DRIER AIR HAS MOVED INTO THE SOUTHWEST. WILL LOWER PROBABILITIES AND DROP THE MENTION OF SEVERE IN THOSE ZONES. THE EAST CENTRAL AND NORTHEAST PANHANDLE ARE UNDER IMMEDIATE THREAT. SO...I WILL LEAVE THE MENTION OF SEVERE IN GARDEN AND SHERIDAN COUNTY. FOR NOW...WILL NOT DO ANYTHING WITH THE REST OF THE ZONES. .LBF...NONE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Apr 18, 9:59 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 61 min |
| Apr 18, 10:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 61 min |
| Apr 18, 10:53 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 67 min |
| Apr 18, 11:05 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 55 min |
| Apr 18, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Logan, Thomas | 66 min |
| Apr 18, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.